Alert archive / Vermont / River Flood Warnings in 2011
River Flood Warning 34, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Aug 28, 2011, 5:19 PM EDT for Washington County, Vermont. It took effect at Aug 28, 2011, 6:19 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 5:19 PM EDT (21:19 UTC)
- In effect from
- Aug 28, 2011, 6:19 PM EDT
- Expired
- Aug 29, 2011, 4:24 AM EDT
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Moderate
County Washington County, VT
The river
Written for the forecast point Winooski River at Montpelier (MONV1). The gauge peaked at 18.93 ft at Aug 28, 2011, 10:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 17.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04286000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
434 WGUS41 KBTV 282119 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 519 PM EDT SUN AUG 28 2011 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT MONTPELIER PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC023-291807- /O.NEW.KBTV.FL.W.0034.110828T2255Z-110829T1807Z/ /MONV1.2.ER.110828T2255Z.110829T0600Z.110829T1207Z.NO/ 519 PM EDT SUN AUG 28 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE WINOOSKI RIVER AT MONTPELIER. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:45 PM SUNDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EVENING AND CONTINUE TO RISE TO NEAR 17.2 FEET BY AFTER MIDNIGHT MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 17.5 FEET...WATER COVERS THE STREETS IN DOWNTOWN MONTPELIER. LOCAL ROADS ALONG THE WINOOSKI FROM MONTPELIER TO WATERBURY WILL BE COVERED IN WATER...AND THERE WILL BE WIDESPREAD FIELD FLOODING. $$ NF
4 follow-up statements
666 WGUS41 KBTV 282220 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 620 PM EDT SUN AUG 28 2011 ...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT MONTPELIER PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC023-291950- /O.EXT.KBTV.FL.W.0034.110828T2219Z-110829T1950Z/ /MONV1.3.ER.110828T2206Z.110829T0600Z.110829T1350Z.NO/ 620 PM EDT SUN AUG 28 2011 ...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT MONTPELIER. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM SUNDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EVENING AND CONTINUE TO RISE TO NEAR 18.1 FEET BY AFTER MIDNIGHT MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 17.5 FEET...WATER COVERS THE STREETS IN DOWNTOWN MONTPELIER. LOCAL ROADS ALONG THE WINOOSKI FROM MONTPELIER TO WATERBURY WILL BE COVERED IN WATER...AND THERE WILL BE WIDESPREAD FIELD FLOODING. $$ NF
796 WGUS81 KBTV 282337 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 737 PM EDT SUN AUG 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT MONTPELIER PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC023-291957- /O.EXT.KBTV.FL.W.0034.000000T0000Z-110829T1957Z/ /MONV1.3.ER.110828T2203Z.110829T0600Z.110829T1357Z.NO/ 737 PM EDT SUN AUG 28 2011 THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT MONTPELIER. * AT 7:15 PM SUNDAY THE STAGE WAS 17.1 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY AFTER MIDNIGHT MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. * IMPACT...AT 22.0 FEET...ROUTE 2 AND RAILROAD TRACKS ALONG THE RIVER WILL BE COVERED WITH WATER. $$ NF
438 WGUS81 KBTV 290411 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1211 AM EDT MON AUG 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT MONTPELIER WINOOSKI RIVER AT ESSEX JUNCTION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC023-291503- /O.EXT.KBTV.FL.W.0034.000000T0000Z-110829T1503Z/ /MONV1.3.ER.110828T2203Z.110829T0215Z.110829T0903Z.NO/ 1211 AM EDT MON AUG 29 2011 THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT MONTPELIER. * AT 11:45 PM SUNDAY THE STAGE WAS 18.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER HAS CRESTED...and WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATER THIS MORNING. * IMPACT...AT 17.5 FEET...WATER COVERS THE STREETS IN DOWNTOWN MONTPELIER. LOCAL ROADS ALONG THE WINOOSKI FROM MONTPELIER TO WATERBURY WILL BE COVERED IN WATER...AND THERE WILL BE WIDESPREAD FIELD FLOODING. IN WATERBURY...ROWE FIELD AND PORTIONS OF THE STATE OFFICE COMPLEX WILL FLOOD. $$ VTC007-300511- /O.EXT.KBTV.FL.W.0037.000000T0000Z-110830T0845Z/ /ESSV1.3.ER.110829T0324Z.110829T1800Z.110830T0245Z.NO/ 1211 AM EDT MON AUG 29 2011 THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * AT 11:30 PM SUNDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.6 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY NIGHT. $$
481 WGUS81 KBTV 290824 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 424 AM EDT MON AUG 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT MONTPELIER PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC023-290854- /O.CAN.KBTV.FL.W.0034.000000T0000Z-110829T1503Z/ /MONV1.3.ER.110828T2203Z.110829T0215Z.110829T0637Z.NO/ 424 AM EDT MON AUG 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE WINOOSKI RIVER AT MONTPELIER. * AT 4:15 AM MONDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 15.0 FEET. * FELL BELOW FLOOD STAGE AT 2:37 AM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.0 FEET BY TUESDAY MORNING. * IMPACT...AT 15.0 FEET...FLOODING WILL BEGIN ON STATE STREET AT THE BAILEY AVENUE BRIDGE. FLOODING MAY OCCUR ALONG ROUTE 302 BETWEEN MONTPELIER AND BARRE. DOWNSTREAM FROM MONTPELIER TO WATERBURY...LOW LYING LOCAL ROADS AND FARMLAND WILL FLOOD. WATER WILL APPROACH THE STATE OF VERMONT OFFICE COMPLEX IN WATERBURY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Aug 28, 2:13 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 28, 2:13 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT SUN AUG 28 2011
.SYNOPSIS...
THE REMNANTS OF HURRICANE IRENE WILL CONTINUE TO HAVE A SIGNIFICANT
IMPACT ON MUCH OF THE NORTH COUNTRY THIS AFTERNOON AND TONIGHT. MORE
FLOODING IS EXPECTED AS MUCH OF THE AREA WILL RECEIVE 3 TO 6 INCHES
OF RAIN. IN ADDITION...STRONG WIND GUSTS IN THE 50 TO 60 MPH RANGE
WILL CAUSE TREES AND POWER LINES TO BE DOWNED AND RESULT IN POWER
OUTAGES. DAMAGE TO PROPERTY IS ALSO EXPECTED BECAUSE OF THE HIGH
WINDS.
&&
.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
AS OF 212 PM EDT SUNDAY...
MAJOR FLOODING AND HIGH WINDS WILL IMPACT MUCH OF THE NORTH
COUNTRY THROUGH TONIGHT.
PLENTY OF REPORTS OF RAIN IN THE 2 TO 4 INCH RANGE HAVE BEEN
REPORTED OVER VERMONT AND NORTHEAST NEW YORK SO FAR. WELL DEFINED
DEFORMATION ZONE IS MOVING INTO THE CHAMPLAIN VALLEY AND WE SHOULD
SEE AN ADDITIONAL 1 TO 3 INCHES IN THE NEXT FEW HOURS. FLOODING
WILL CONTINUE AND MORE FLOODING WILL OCCUR THROUGHOUT THE NIGHT.
WIND GUSTS TO 50 MPH HAVE BEEN REPORTED ALONG WITH DOWNED TREES
AND POWER LINES. AS THE REMNANTS OF IRENE CONTINUE TO MOVE
NORTHWARD THROUGH VERMONT...EXPECT MORE STRONG WIND GUSTS AND
DAMAGE TO OCCUR. EVENTUALLY THE WEATHER WILL TAPER OFF LATER
TONIGHT...BUT FLOODING WILL CONTINUE.
&&
.SHORT TERM /8 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 212 PM EDT SUNDAY...DRIER WEATHER IS EXPECTED ON MONDAY AND
WINDS WILL BE DECREASING AS HIGH PRESSURE BUILDS IN BEHIND THE
REMNANTS OF IRENE. TEMPERATURES WILL BE SEVERAL DEGREES BELOW
NORMAL. FLOODING WILL CONTINUE THROUGHOUT THE DAY ON MONDAY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 212 PM EDT SUNDAY...UPPER TROUGH AND COLD FRONT WILL MOVE
INTO THE REGION ON TUESDAY AND BRING A CHANCE OF SHOWERS.
OTHERWISE DRY WEATHER IS EXPECTED FOR MOST OF THE REMAINDER OF THE
PERIOD WITH ANOTHER CHANCE OF SHOWERS COMING ON SATURDAY AS A COLD
FRONT MOVES INTO THE REGION. HIGH TEMPERATURES WILL GENERALLY BE
RIGHT AROUND SEASONAL NORMALS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...SFC ANALYSIS PLACES CENTER OF IRENE ROUGHLY
OVER THE SOUTHERN HUDSON VALLEY. THROUGH THE DAY...WIND DIRECTIONS
AT RUT HAVE BEEN DIFFICULT TO PIN DOWN DUE TO A TROUGH/WINDSHIFT
LINE EXTENDING INTO CENTRAL VERMONT. TIMING OF HEAVY RAIN AND
WINDS WILL CONTINUE TO BE THE MAIN CHALLENGES OVER THE NEXT
SEVERAL HOURS AS IRENE'S CIRCULATION MOVES TO THE NORTH-
NORTHEAST. NOTING AREA OF HEAVY RAINFALL JUST TO THE NORTHWEST OF
IRENE'S CENTER...AND AREA DOPPLER RADAR WIND PROFILERS SHOW 40 TO
50 KNOTS OF WIND. AS IRENE MOVES NORTHEASTWARD ACROSS
VERMONT...EXPECTING AFOREMENTIONED HEAVY RAIN AREA TO MOVE
NORTHEAST ACROSS THE CHAMPLAIN VALLEY...AND THE RAIN MAY BEGIN TO
MIX THESE WINDS DOWN TO THE SURFACE. WINDS TO GUST BETWEEN 35 AND
40 KTS THROUGH AT LEAST 03-05Z WITH POSSIBLE LLWS AT MPV/RUT. A
GRADUAL DECREASE IN SUSTAINED WIND AND GUST MAGNITUDES IS
ANTICIPATED AFTER 06Z. PRECIPITATION ALSO LOOKS TO DECREASE STEADILY
AFTER THAT TIME AS WELL. VARIETY OF FLIGHT CATEGORIES BETWEEN MVFR
TO IFR EXPECTED THROUGH AT LEAST 06Z...TRENDING TO VFR AFTER THEN.
FOR TOMORROW VFR ARE EXPECTED WITH WINDS GENERALLY AROUND 5-8KTS
FROM THE NORTHWEST.
OUTLOOK 18Z MONDAY THROUGH FRIDAY...
18Z MON-12Z TUE...VFR UNDER WEAK HIGH PRESSURE BEHIND IRENE.
POSSIBLE EVENING FOG.
12Z TUE-06Z WED...VFR WITH PERIODS MVFR IN
SHOWERS ASSOCD WITH WEAK SHORTWAVE MOVING ACROSS SOUTHERN QUEBEC.
06Z WED-FRI...VFR AS HIGH PRESSURE BUILDS BACK IN.
&&
.HYDROLOGY...
AS OF 426 AM EDT SUNDAY...MODERATE TO MAJOR FLOODING IS EXPECTED
FROM THE EASTERN SLOPES OF THE NORTHERN ADIRONDACKS EASTWARD
ACROSS THE CHAMPLAIN VALLEY AND ALL OF CENTRAL/NORTHERN VERMONT IN
ASSOCIATION WITH TROPICAL CYCLONE IRENE. THE THREAT WILL BEGIN
WITH POTENTIAL FLASH FLOODING THIS AFTERNOON INTO TONIGHT...AND
MAIN-STEM RIVER FLOODING FROM AROUND MIDNIGHT MONDAY MORNING WITH
RIVERS CRESTING GENERALLY DURING MONDAY AFTERNOON. THIS WILL BE A
POTENTIALLY LIFE-THREATENING FLOOD EVENT AND CLOSE ATTENTION
SHOULD BE PAID TO ANY NECESSARY FLOOD WARNINGS AND/OR FLASH FLOOD
WARNINGS ISSUED LATER TODAY INTO TONIGHT AND MONDAY.
ALL NWP GUIDANCE REMAINS VERY CONSISTENT IN QPF DEPICTION...WITH MAX
PRECIPITATION AXIS BISECTING THE NORTH COUNTRY. MODELS GENERALLY
SUPPORT BASIN-AVERAGE 4-6" RAINFALL TOTALS...BUT HIGHER RESOLUTION
00Z NAM INDICATES UPSLOPE ENHANCEMENT ALONG THE ERN SLOPES OF THE
ADIRONDACKS AND GREEN MTNS WITH POINT TOTALS UP TO 8". THAT MAY BE
A BIT HIGH GIVEN APPROX 24 HR DURATION OF RAINFALL...AND HAVE
NOTED 06Z NAM HAS BACKED OFF THOSE AMTS. OUR OFFICIAL FORECAST AT 4AM
GENERALLY REFLECTS A BLEND OF GFS/NAM/SREF WITH INCORPORATION OF
UPSLOPE ENHANCEMENT...WITH AMOUNTS 4-6" WITH ISOLD 7" TOTALS.
TROPICAL NATURE OF SYSTEM AND STRONG FETCH OF ATLANTIC MOISTURE
BRINGS SWATH OF 2-2.25" PW VALUES NORTHWARD INTO VERMONT BY EARLY
AFTN AS SYSTEM REACHES CT BY 18Z. STRONG WIND FIELD IN 925-700MB
LAYER AND EXTRATROPICAL TRANSITION FOCUSES IMPRESSIVE
FRONTOGENETIC FORCING ALONG AND LEFT OF THE LOW TRACK...MAXIMIZED
ACROSS WRN VT AND NERN NY BETWEEN 18-00Z. DURING THIS PERIOD...THE
HEAVIEST RAINFALL IS EXPECTED WITH 2-3"/6-HRS AND HOURLY AMTS IN
EXCESS OF 0.5" AT TIMES. LOCAL TERRAIN EFFECTS ON EAST/NORTHEAST
FACING SLOPES WILL YIELD HIGHEST LOCAL TOTALS. FLASH FLOODING WILL
BECOME MORE LIKELY AS WE HEAD THRU THE AFTERNOON AND EVENING HRS
GIVEN THESE FACTORS.
ANTECEDENT SOIL CONDITIONS AREN/T PARTICULARLY MOIST...AND FLASH
FLOOD GUIDANCE SHOWS 4-7" TOTALS ARE NEEDED TO GENERATE FLASH
FLOODING IN A 24 HR PERIOD CURRENTLY. NEVERTHELESS...THOSE ARE THE
AMTS FORTHCOMING WITH IRENE. THE RIVER FORECASTS FROM NERFC REFLECT
RAPID RESPONSES TONIGHT INTO MONDAY WITH MODERATE TO MAJOR RIVER
FLOODING EXPECTED ACROSS NEARLY ALL VERMONT RIVER BASINS IN ADDITION
TO THE AUSABLE BASIN IN NEW YORK. THOSE IN FLOOD PRONE AREAS WILL
NEED TO MONITOR CAREFULLY TODAY THRU THE DAY MONDAY. ALSO...RIVER
FLOWS WILL REMAIN HIGH THRU THE NEXT FEW DAYS AS RIVERS GRADUALLY
RECEDE...REFRAIN FROM VENTURING NEAR OR BOATING IN DANGEROUSLY
HIGH FLOWS NEXT SEVERAL DAYS.
&&
.MARINE...
AS OF 212 PM EDT SUNDAY...
HAZARDOUS CONDITIONS OCCURRING ON LAKE CHAMPLAIN TODAY AND TONIGHT.
A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE CHAMPLAIN. DANGEROUS
CONDITIONS HAVE DEVELOPED WITH WINDS OF 35 TO 45 KNOTS AND 4 TO 6
FOOT WAVES. THE WINDS WILL INCREASE TO 45 TO 55 KNOTS TONIGHT. THIS WILL
CREATE WAVE HEIGHTS...ESPECIALLY ON THE BROAD LAKE...AS HIGH AS 6
TO 8 FEET. RAIN WILL BE HEAVY THROUGH TONIGHT AND REDUCE
VISIBILITIES SHARPLY.
AGAIN HAZARDOUS CONDITIONS ARE EXPECTED ON LAKE CHAMPLAIN. ALL
PRECAUTIONS SHOULD BE MADE TO SECURE MARINE CRAFT AND OTHER
PROPERTY DUE TO THE VERY STRONG WINDS.
&&
.CLIMATE...
THE FOLLOWING ARE THE TOP 5 2-DAY RAINFALL RECORDS FOR SELECTED
SITES: (RAINFALL ENDING ON SPECIFIED DATE)
BTV
1. 5.10 11/4/1927
2. 4.91 6/14/1942
3. 4.66 10/6/1932
4. 4.49 8/11/1998
5. 4.47 6/15/1942
MPV
1. 6.72 8/5/1989
2. 4.85 10/2/2010
3. 4.51 5/27/2011
4. 4.32 9/17/1999
5. 4.47 6/15/1942
1V4
1. 6.56 11/4/1927
2. 5.90 8/12/1998
3. 5.29 9/17/1999
4. 5.18 7/19/1898
5. 4.99 7/29/1913
MMNV1
1. 10.83 9/17/1999
2. 8.13 8/5/1995
3. 6.69 10/24/1999
4. 6.59 8/17/1981
5. 6.05 8/4/1995
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING UNTIL 8 AM EDT MONDAY FOR VTZ001>012-016>019.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ001>012-
016>019.
NY...HIGH WIND WARNING UNTIL 8 AM EDT MONDAY FOR NYZ028-031-034-035.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ028>031-034-
035.
WIND ADVISORY UNTIL 2 AM EDT MONDAY FOR NYZ026-027-029-030-087.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...EVENSON
AVIATION...BANACOS/LOCONTO
HYDROLOGY...BANACOS
MARINE...EVENSON
CLIMATE...WFO BTVHazardous weather outlook, Aug 28, 4:33 AM EDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 433 AM EDT SUN AUG 28 2011 NYZ028-031-034-035-VTZ001>012-016>019-290845- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 433 AM EDT SUN AUG 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. MAJOR FLOODING AND HIGH WINDS TO IMPACT VERMONT AND PARTS OF NORTHEAST NEW YORK. EXPECT 4 TO 7 INCHES OF RAIN TO PRODUCE MAJOR FLOODING LATER TODAY AND TONIGHT. IN ADDITION...WIND GUSTS IN THE 50 TO 70 MPH RANGE WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND POWER LINES...AND CREATE POWER OUTAGES. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ029-030-290845- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- 433 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. FLOODING AND HIGH WINDS TO IMPACT VERMONT AND PARTS OF THE NORTHERN ADIRONDACKS OF NEW YORK. EXPECT 2 TO 4 INCHES OF RAIN TO PRODUCE FLOODING LATER TODAY AND TONIGHT. IN ADDITION...WIND GUSTS TO 50 MPH WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND POWER LINES...AND CREATE POWER OUTAGES. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ026-027-087-290845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 433 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. HIGH WINDS TO IMPACT THE SAINT LAWRENCE VALLEY OF NEW YORK. EXPECT WIND GUSTS TO 50 MPH AND THIS WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND POWER LINES...AND CREATE POWER OUTAGES. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. EVENSON
In the hours before
Local storm report, Aug 28, 4:21 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
421 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 4 S MONTPELIER 44.21N 72.57W
08/28/2011 WASHINGTON VT PUBLIC
DOG RIVER HAS SPILLED OVER ITS BANKS AND RTE 12 SOUTH
OF MONTPELIER
&&
EVENT NUMBER BTV1100516
MABLocal storm report, Aug 28, 4:23 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
423 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD BARRE 44.20N 72.51W
08/28/2011 WASHINGTON VT PUBLIC
GRANITE STREET IS UNDER WATER. BASEMENTS ARE FLOODING.
&&
EVENT NUMBER BTV1100517
MABLocal storm report, Aug 28, 4:25 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
425 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM FLASH FLOOD RIPTON 43.97N 73.03W
08/28/2011 ADDISON VT FIRE DEPT/RESCUE
RTE 125 CLOSED FROM RIPTON WEST TO EAST MIDDLEBURY
&&
EVENT NUMBER BTV1100518
MABLocal storm report, Aug 28, 4:27 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
427 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD EAST MIDDLEBURY 43.97N 73.11W
08/28/2011 ADDISON VT FIRE DEPT/RESCUE
RTE 125 CLOSED FROM HANCOCK TO RTES 100 AND 7. PEOPLE
ARE BEING EVACUATED.
&&
EVENT NUMBER BTV1100519
MABLocal storm report, Aug 28, 5:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
512 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD WAITSFIELD 44.19N 72.83W
08/28/2011 WASHINGTON VT PUBLIC
BRIDGE ST HAS FLOODED
&&
EVENT NUMBER BTV1100520
MABLocal storm report, Aug 28, 5:13 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
513 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 1 NNE BROWNINGTON 44.84N 72.16W
08/28/2011 M3.55 INCH ORLEANS VT PUBLIC
&&
EVENT NUMBER BTV1100521
MABThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:38 AM EDT | Flash Flood Warning | BTV | Rutland, Windsor | 11 hr |
| Aug 28, 11:41 AM EDT | Flash Flood Warning | BTV | Addison, Orange, Washington | 9 hr |
| Aug 28, 12:14 PM EDT | River Flood Warning | BTV | Rutland | 67 hr |
| Aug 28, 2:50 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Washington | 6 hr |
| Aug 28, 2:55 PM EDT | Areal Flood Advisory | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 3 hr |
| Aug 28, 5:11 PM EDT | River Flood Warning | BTV | Windsor | 15 hr |
| Aug 28, 5:11 PM EDT | River Flood Warning | BTV | Orleans | 24 hr |
| Aug 28, 5:41 PM EDT | Areal Flood Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 14 hr |
| Aug 28, 5:44 PM EDT | River Flood Warning | BTV | Caledonia | 22 hr |
| Aug 28, 5:52 PM EDT | River Flood Warning | BTV | Lamoille | 24 hr |
| Aug 28, 6:56 PM EDT | River Flood Warning | BTV | Chittenden | 37 hr |
| Aug 28, 7:04 PM EDT | River Flood Warning | BTV | Franklin | 19 hr |
Nearby
River Flood Warnings in Vermont, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.